Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 12, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 21, 2024, 3:02 AM CST for 35 counties in Illinois. It took effect at Nov 21, 2024, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 3:02 AM CST (09:02 UTC)
- In effect from
- Nov 21, 2024, 10:00 AM CST
- Expired
- Nov 21, 2024, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS73 KILX 210902 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 302 AM CST Thu Nov 21 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-212200- /O.NEW.KILX.WI.Y.0012.241121T1600Z-241122T0600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Normal, Monticello, Toulon, Galesburg, Tuscola, Rushville, Sullivan, Lawrenceville, Clinton, Lacon, Bloomington, Champaign, Olney, Charleston, Pekin, Danville, Peoria, Shelbyville, Decatur, Mattoon, Marshall, Taylorville, Winchester, Flora, Paris, Newton, Beardstown, Robinson, Eureka, Springfield, Havana, Lincoln, Effingham, Canton, Urbana, Jacksonville, Petersburg, and Greenup 302 AM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...All of central Illinois. * WHEN...From 10 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
2 follow-up statements
521 WWUS73 KILX 211927 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 127 PM CST Thu Nov 21 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-220300- /O.EXT.KILX.WI.Y.0012.000000T0000Z-241122T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Peoria, Effingham, Havana, Tuscola, Lawrenceville, Normal, Mattoon, Winchester, Monticello, Flora, Danville, Decatur, Robinson, Charleston, Jacksonville, Olney, Newton, Clinton, Champaign, Rushville, Lincoln, Galesburg, Urbana, Marshall, Lacon, Beardstown, Toulon, Taylorville, Pekin, Paris, Greenup, Bloomington, Shelbyville, Petersburg, Canton, Springfield, Eureka, and Sullivan 127 PM CST Thu Nov 21 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 50 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deubelbeiss
161 WWUS73 KILX 220252 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 852 PM CST Thu Nov 21 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-220400- /O.EXP.KILX.WI.Y.0012.000000T0000Z-241122T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Shelbyville, Jacksonville, Monticello, Winchester, Flora, Charleston, Marshall, Urbana, Lincoln, Newton, Greenup, Galesburg, Petersburg, Normal, Danville, Peoria, Lacon, Mattoon, Rushville, Decatur, Robinson, Tuscola, Clinton, Eureka, Paris, Canton, Lawrenceville, Toulon, Beardstown, Olney, Taylorville, Bloomington, Havana, Pekin, Sullivan, Springfield, Champaign, and Effingham 852 PM CST Thu Nov 21 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Northwest winds will gust 20 to 30 mph tonight. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:00 PM CST, 4 hours 2 minutes earlier. Its key messages:
- Occasional light snow showers are possible tonight (mainly I-74 and north) and Thursday afternoon/evening (northeast of Bloomington to Paris). There is a 50-90 percent chance of minor accumulations northeast of a Bloomington to Paris line.
- Breezy conditions are expected through Thursday night. Winds will peak Thursday afternoon and evening with gusts in the 35-45 mph range. There is currently a 30 percent chance to exceed 45 mph.
- Temps will fall into the upper 20s to lower 30s tonight into Thursday morning. Wind chills will dip to 15-20 degrees across most of central Illinois.
Area forecast discussion, Nov 20, 11:00 PM CST, 4 hours 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1100 PM CST Wed Nov 20 2024 .KEY MESSAGES... - Occasional light snow showers are possible tonight (mainly I-74 and north) and Thursday afternoon/evening (northeast of Bloomington to Paris). There is a 50-90 percent chance of minor accumulations northeast of a Bloomington to Paris line. - Breezy conditions are expected through Thursday night. Winds will peak Thursday afternoon and evening with gusts in the 35-45 mph range. There is currently a 30 percent chance to exceed 45 mph. - Temps will fall into the upper 20s to lower 30s tonight into Thursday morning. Wind chills will dip to 15-20 degrees across most of central Illinois. && .DISCUSSION... Issued at 215 PM CST Wed Nov 20 2024 This afternoon, a broad upper level low is noted on water vapor imagery spinning over portions of the Upper Midwest. Several pin- wheeling vort lobes rotating around this feature will bring periodic chances for light precip to portions of central Illinois rest of today and tomorrow. A weaker, lead shortwave is moving across central Illinois this afternoon. This wave will be accompanied by steep low level lapse rates with weak SBCAPE present through tonight. Instability and moisture are just deep enough to tap into the DGZ supporting a few light rain/snow showers before changing to primarily snow late this evening as temps cool down. Overnight, temps will dip into the upper 20s to lower 30s across central Illinois. Continued breezy conditions will result in wind chill values in the teens across most of central Illinois. On Thursday, main upper low will dig southeast across the Great Lakes with a trailing vort lobe diving south into northeastern Illinois Thursday afternoon into the evening. A surface low will develop in response to the wave pushing south across Lake Michigan through the day. A tight pressure gradient will overspread central Illinois as a result contributing to strong northwesterly winds again, especially during the afternoon and evening. NBM 90th percentile winds (indicating a reasonable top end to the wind gusts) are generally 45-50 mph across the area. On the other hand, NBM confidence in exceeding 45 mph gusts (Wind Advisory criteria) peaks at only 30 percent Thursday afternoon. Will forego any wind headlines at this time owing to the low confidence, but a sporadic advisory criteria gust may occur Thursday. Meanwhile, snow remains in the forecast Thursday with some minor accumulations possible, especially near and north of a Bloomington to Paris line. A pin-wheeling vort lobe diving south across IL/IN Thursday afternoon will result in an increase in precip chances especially across the eastern half of the forecast area. Forecast soundings for CMI show a shallow near surface warm layer that will not be sufficient for complete melting while aloft, a deep layer of moisture cutting through the DGZ will be present ensuring ice crystals for snow. Given the time of day, any accumulations may be limited to the grass or elevated surfaces, but minor accumulations do appear possible. NBM indicates a 50 percent chance for accumulating snow (>0.1 in) northeast of a Bloomington to Paris line with those probabilities increasing to 80 percent across Vermilion County. High-end probabilities (90th percentile) is roughly 1-2 inches east of Bloomington and along/north of I-74 in east central Illinois. Upper low will shift to the East Coast Friday with strong mid level height rises overspreading the Midwest in its wake. At the surface, high pressure over the Great Plains Friday morning will gradually shift east across the Mississippi Valley Friday and Saturday and eventually to the Ohio Valley Sunday. This will set the stage for fair weather to end the week and will continue through the weekend. A gradual warming trend is also expected through this time frame with mid 40s for highs Friday warming back into the mid to upper 50s Sunday as southerly flow spreads back into the region behind the ridge axis. Upper pattern will gradually flatten out over the weekend and become zonal by early next week. Low level baroclinic zone will be laid out west-to-east along the Ohio River Valley and will serve as the focus for precip chances through the first half of next week. Guidance has trended further south with the position of the boundary which has resulted in slightly lower PoPs across central Illinois. Deubelbeiss && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1100 PM CST Wed Nov 20 2024 MVFR ceilings currently affecting KPIA-KBMI are forecast to expand south over the rest of the central IL terminals overnight and persist through Thursday. A disturbance dropping southeast through the lower Great Lakes will bring -RASN to the area Thursday afternoon, with a few hours of predominant -SN likely at KCMI. West- northwest winds gusting near 25 kt will be common overnight, then increase near 35 kt by midday as the pressure gradient tightens more, before easing slightly and veering northwest Thursday evening. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 20, 2:27 PM CST, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 227 PM CST Wed Nov 20 2024 ILZ027>031-036-037-040>042-047>054-056-061>063-066>068-071>073- 212030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie- Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 227 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Brisk westerly winds will create wind-chill values in the teens and lower 20s late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind-chill readings will hover in the 20s on Thursday as northwesterly winds gust 35-45 mph throughout the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-043>046-055-057-212030- McLean-De Witt-Piatt-Champaign-Vermilion-Douglas-Edgar- 227 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Brisk westerly winds will create wind-chill values in the teens and lower 20s late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of wet snow will occur on Thursday. There is a 50 percent chance for minor accumulations on grassy surfaces before snow changes back to rain. However, roadways will remain mostly clear as air temperatures climb above freezing. Wind-chill readings will hover in the 20s on Thursday as northwesterly winds gust 35-45 mph throughout the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Bumgardner
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.